Alert archive / Louisiana / Flash Flood Warnings in 2003
Flash Flood Warning 36, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Nov 17, 2003, 9:12 PM CST for De Soto Parish, Louisiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 17, 2003, 9:12 PM CST (03:12 UTC)
- Expired
- Nov 18, 2003, 3:15 AM CST
- In force
- 6 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County De Soto Parish, LA
The radar
The Shreveport radar (KSHV), 41 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 512 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 180316
FFWSHV
LAC031-180915-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
912 PM CST MON NOV 17 2003
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DE SOTO PARISH IN NORTHWEST LOUISIANA
* UNTIL 315 AM CST
* AT 912 PM CST...VERY HEAVY RAIN WILL OCCASIONALLY FALL OVER
DESOTO PARISH THROUGH THE EARLY MORNING HOURS. THIS RAIN WILL
FALL UPON GROUND THAT HAS RECEIVED HEAVY RAIN RECENTLY...AND
MAY PRODUCE FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
DE SOTO PARISH IN NORTHWEST LOUISIANA
UNTIL 315 AM CST.
LAT...LON 3197 9400 3219 9402 3220 9389 3233 9377
3224 9358 3195 9341 3186 9345
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 17, 2:30 PM CST, 6 hours 42 minutes earlier.
Area forecast discussion, Nov 17, 2:30 PM CST, 6 hours 42 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CST MON NOV 17 2003
.DISCUSSION...
UPDATED ZONES TO REMOVE MENTION OF SEVERE FOR THE WESTEN ZONES
BEHIND THE BAND OF SHOWERS AND THUNDERSTORMS. ALSO REMOVED THE
TORNADO WATCH 954 FOR THOSE COUNTIES AND PARISHES NOT IN
THREAT REGION. INCLUDED TORNADO WATCH 957 IN CENTRAL LA
ZONES. LEFT FLOOD WATCH IN FOR THE REMAINDER OF
TONIGHT...IE THIS MORNING...SINCE RAINFALL CONTINUED TO FALL OVER
MUCH OF THE WATCH AREA THAT WAS IN EFFECT.
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...FLOOD WATCH FOR TONIGHT LAC031-085-081-069-013-049-127-
043-021-059
OK...NONE.
TX...FLOOD WATCH FOR TONIGHT TXC073-005-347-419-405-403
&&
6Hazardous weather outlook, Nov 17, 12:00 PM CST, 9 hours 12 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST MON NOV 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE ACROSS THE FOUR STATE REGION THIS AFTERNOON AND OVERNIGHT. LOW LEVEL WINDS ARE BACKED ENOUGH SUCH THAT THERE IS A DISTINCT THREAT OF TORNADOES ACROSS THE FOUR STATE REGION THROUGH TONIGHT. WHILE LARGE HAIL AND DAMAGING WIND GUSTS WILL ALSO ACCOMPANY SEVERE THUNDERSTORMS THROUGH TONIGHT...PERHAPS A BIGGER THREAT WILL EXIST ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR IN THE FORM OF FLOODING RAINFALL. TWO TO FOUR INCHES OF RAIN WILL BE POSSIBLE WITH ISOLATED HIGHER AMOUNTS OF SIX TO EIGHT INCHES ACROSS EAST CENTRAL TEXAS AND NORTH CENTRAL LOUISIANA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A COLD FRONT WILL MOVE EAST OUT OF THE AREA BY LATE IN THE DAY TUESDAY...WITH SHOWERS AND THUNDERSTORMS ENDING FROM WEST TO EAST. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL BE NEEDED THIS AFTERNOON AND ESPECIALLY OVERNIGHT TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 9:57 PM CST | Tornado Warning | SHV | Natchitoches, Winn | 48 min |
| Nov 17, 10:34 PM CST | Tornado Warning | SHV | Sabine | 41 min |
| Nov 18, 12:24 AM CST | Severe Thunderstorm Warning | SHV | Bienville | 51 min |
| Nov 18, 1:01 AM CST | Severe Thunderstorm Warning | SHV | Natchitoches | 29 min |
| Nov 18, 3:05 AM CST | Severe Thunderstorm Warning | SHV | LaSalle | 40 min |
Nearby
Flash Flood Warnings in Louisiana, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.